Designs, Codes and Cryptography

, Volume 65, Issue 1–2, pp 89–98 | Cite as

An excess theorem for spherical 2-designs

Article

Abstract

We give an excess theorem for spherical 2-designs. This theorem is a dual version of the spectral excess theorem for graphs, which gives a characterization of distance-regular graphs, among regular graphs in terms of the eigenvalues and the excess. Here we give a characterization of Q-polynomial association schemes among spherical 2-designs.

Keywords

Q-polynomial association scheme Distance set Spherical design 

Mathematics Subject Classification

05E30 05B30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bannai E., Bannai E.: A survey on spherical designs and algebraic combinatorics on spheres. Eur. J. Combin. 30(6), 1392–1425 (2009)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bannai E., Ito T.: Algebraic Combinatorics. I. The Benjamin/Cummings Publishing Co. Inc., Menlo Park, CA (1984)MATHGoogle Scholar
  3. 3.
    Brouwer A.E., Cohen A.M., Neumaier A.: Distance-Regular Graphs, volume 18 of Ergebnisse derMathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)]. Springer, Berlin (1989)Google Scholar
  4. 4.
    Cameron P.J., Goethals J.M., Seidel J.J.: The Krein condition, spherical designs, Norton algebras and permutation groups. Nederl. Akad. Wetensch. Indag. Math. 40(2), 196–206 (1978)MathSciNetGoogle Scholar
  5. 5.
    Coxeter H.S.M.: Regular Polytopes, 3rd edn. Dover, New York (1973)Google Scholar
  6. 6.
    Cvetković D.M., Doob M., Sachs H.: Sachs H.: Spectra of Graphs, vol. 87 of Pure and Applied Mathematics Theory and Application. Academic Press [Harcourt Brace Jovanovich Publishers], New York (1980)Google Scholar
  7. 7.
    Delsarte P., Goethals J.M., Seidel J.J.: Spherical codes and designs. Geom. Dedicata 6(3), 363–388 (1977)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Fiol M.A., Gago S., Garriga E.: A simple proof of the spectral excess theorem for distance-regular graphs. Linear Algebra Appl. 432(9), 2418–2422 (2010)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Fiol M.A., Garriga E.: From local adjacency polynomials to locally pseudo-distance-regular graphs. J. Combin. Theory Ser. B 71(2), 162–183 (1997)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Godsil C.D.: Polynomial spaces. Discret. Math. 73(1–2), 71–88 (1989)MathSciNetMATHGoogle Scholar
  11. 11.
    Godsil C.D.: Algebraic Combinatorics. Chapman & Hall, New York (1993)MATHGoogle Scholar
  12. 12.
    Kurihara H., Nozaki H.: A characterization of Q-polynomial association schemes. J. Combin. Theory Ser. A 119(1), 57–62 (2012)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    van Dam E.R.: The spectral excess theorem for distance-regular graphs: a global (over)view. Electron. J. Combin. 15(1, #R 129), 1–10 (2008)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Mathematical InstituteTohoku UniversitySendaiJapan

Personalised recommendations